MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX SUCTIONPRO 72 SL 12, SINGLE LUMEN; CATHETERS, SUCTION, TRACHEOBRONCHIAL

SMITHS MEDICAL ASD, INC. PORTEX SUCTIONPRO 72 SL 12, SINGLE LUMEN; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Catalog Number Z115-12
Medical Device Problem Codes Complete Blockage (1094); Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown, no information has been provided to date.H3 - other: device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported the rubber stopper got detached and was suck back to the off position.This was blocking the suction.The event occurred in the hospital during patient use.No patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.No damage, cuts, or discrepancies affecting its performance were found during visual inspection of the sample received.A 100 % leak test of suction pro-valve was conducted.The sample was placed in the valve leak tester to check the assembly for leaks.The device passed the valve leak.The valve was activated with the thumb valve body at different times to ensure that all components were present and activated correctly.The device activated correctly without any difficulty.The failure mode was not confirmed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX SUCTIONPRO 72 SL 12, SINGLE LUMEN
Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19331582
Report Number3012307300-2024-03773
Device Sequence Number16913140
Product Code BSY
UDI-Device Identifier15019315035395
UDI-Public(01)15019315035395(17)250221(10)4246567
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Catalogue NumberZ115-12
Device Lot Number4246567
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown